MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR ANTI-HEPATITIS B CORE TOTAL (HBCT); TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR ANTI-HEPATITIS B CORE TOTAL (HBCT); TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from the united states reported observation of a non-reactive hbc total (hbct) result on one patient sample tested with lot 188 on an advia centaur xpt instrument, that was considered discordant relative to a reactive result on a different sample from the same patient using an alternate testing method.The initial advia centaur xpt hbct non-reactive result was reported to the physician(s), who questioned the result.The physician believed the reactive result on the alternate method to be the correct result.Siemens healthcare diagnostics is evaluating.
 
Event or Problem Description
The customer obtained a non-reactive hbc total (hbct) result on one patient sample tested with lot 188 on an advia centaur xpt instrument, that was considered discordant relative to a reactive result on a different sample from the same patient using an alternate testing method.The initial advia centaur xpt hbct non-reactive result was reported to the physician(s), who questioned the result.The physician believed the reactive result on the alternate method to be the correct result.There are no known reports of patient intervention or adverse health consequences due to this issue.
 
Additional Manufacturer Narrative
Mdr 1219913-2024-00020 was initially filed on 07-feb-2024.A customer from the united states reported observation of a nonreactive advia centaur hbct result which was discordant relative to alternate-method testing.Siemens has concluded the problem investigation.Instrument performance and reagent issues were ruled out as the hbc total (hbct) results were repeatable across multiple lots and no issues were reported with other patient samples.It is unknown if the patient was vaccinated for hepatitis b virus (hbv).Since the samples are also hbsii nonreactive and anti-hbs reactive, if the patient was not vaccinated it would indicate the patient have recovered from a previous hepatitis b virus (hbv) infection and a reactive anti-hbc result would be expected.The customer did not provide information on whether any of the samples could be tested with the advia centaur hbct2 assay.The architecture of the hbct2 assay has been designed to improve sensitivity to anti-hbc igg, which is the predominant antibody class in patients that have recovered from a previous hbv infection.Based on the available information, the cause of the discordant result and customer status could not be determined, but no product problem was identified.In section h6, the codes for investigation findings, and investigation conclusions were updated.

Brand Name
ADVIA CENTAUR ANTI-HEPATITIS B CORE TOTAL (HBCT)
Common Device Name
TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
3392064073
MDR Report Key18658532
Report Number1219913-2024-00020
Device Sequence Number8241094
Product Code LOM
UDI-Device Identifier00630414498096
UDI-Public00630414498096
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2024
Device Model NumberN/A
Device Catalogue Number10309508
Device Lot Number188
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/12/2024
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date02/07/2024
Supplement Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/20/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale